Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
145 Doctors are Online

Burning micturition and diarrhoea, treatment and precautions - Online Doctor Chats

Date : 13-Jan-2012
User rating for this question
Good Posted in: Women's Health
Answered by

General & Family Physician
Practicing since : 2005
Answered : 2408 Questions
User :   I caught gonorrhea of the urethra in December. I was treated for both chlamydia and gonorrhea at the same time. Then I came back because the symptoms of stinging in the urethra didn't go away. The gonorrhea has been cured, but there is still a slight clear discharge from my urethra. They have tried azithromycin, levaquin, an antibiotic in the form of a shot, and another pill I forgot the name of. The last try was levaquin 500mg 1X daily for 7 days. During the treatment (levaquin) I developed diarrhea. Its been over 3 weeks, and the diarrhea has continued. Also, the stinging when urinating hasn't gone away either. I have been staying hydrated and replacing my electrolytes when I can using sports drinks. What are some possible reasons and what should I expect when I go to my doctor?
Doctor :   Hi
Doctor :  
let me read
User :   sure thing
Doctor :  
So now your problem is diarrhoea and burning during urination is it not?
User :   yes
User :   Quick before you start
User :   Could you introduce yourself and your credentials
User :   ?

Doctor :  
I am a Family physician
User :   ok
User :   thanks
Doctor :  
Now let us continue
Doctor :  
our discussion
User :   ok.
User :   So, what do you think?
Doctor :  
let me put few questions
Doctor :  
What is your age?
User :   21 years old
Doctor :  
Did you have this problem in the past?
User :   No
Doctor :   So this is the first time you have the burning during urination and you are put on antibiotics by your Doctor

User :   that is correct
Doctor :  
Can you describe about the discharge after the antibiotics?
Doctor :  
Is it foul smelling, color, quantity, no of pads per day?
User :   The discharge is clear and very slight. It doesn't smell at all, and its only noticeable when I squeeze the urethra. Very little is coming out
User :   When they did a culture, they found only about 1-5 white blood cells in the culture packed together
Doctor :  
Ok no worry
Doctor :  
Now let us talk about the diarrhoea
User :   I went to an STD clinic and saw an ARNP
User :   ok
Doctor :   When did it start first?
Doctor :  
Was it during the course of antibiotic or after the course?
User :   It was during the course of the antibiotic. it was the 5th of february that I started taking the last antibiotic, and the diarrhea started by the 7th
User :   and it became worse....and then about 4-5 days after finishing the course of antibiotics, it started to get better...but then became worse
Doctor :  
Ok
Doctor :  
Can you pin point which antibiotoc
User :   and it has been going from very painful, almost all liquid to some solid and consistent
User :   Levaquin
Doctor :  
Is the pain in the stomach or near the anus?
User :   Levofloxacin
User :   its mostly within my colon...but also at the anus
Doctor :  
Is it spasm like pain?
User :   yes
Doctor :  
Any stool test done?
User :   no
Doctor :  
Do you have fever or vomitings from the time you had diarrhoea?
User :   No fever or vomiting
Doctor :  
Please be patient while answering as I ask these questions to evaluate the probable cause
User :   thanks for being thorough
Doctor :  
Did the consistency of stool( solid , liquid) change over the period of time?
User :   Yes
Doctor :  
please describe
User :   It has been completely liquid, to partly solid, to liquid, etc
User :   It seems to slowly be going from one to another
Doctor :  
On the average how many times you visit toilet per day?
User :   2-3 times
User :   usually more like 3-4
Doctor :  
Did you notice if the frequency is more after a meal ?
User :   No. I have noticed that about 8-10 hours after a meal the food from that meal came out...it wasn't fully digested
User :   sorry if that is graphic
User :   that was once
Doctor :  
Did you stop Levoflox now?
User :   I took the whole course prescribed. I am not currently taking it now
Doctor :  
When did you stop it ? and how are you feeling after the stoppage?
User :   I stopped taking it a week after starting it (it was prescribed for a week). The diarrhea seemed to not become better
Doctor :   Ok, Do you still have the stinging during urination?
User :   Yes
User :   everytime
Doctor :  
Now let me ask about your sexual history?
User :   sure thing
Doctor :   Are you sexually active?
User :   Yes I am
Doctor :  
When was your last intercourse?
User :   last week
User :   last weekend
Doctor :  
Does your partner have any problems?
User :   No.
Doctor :  
Was he treated when you were treated for STD?
User :   Yes he was
Doctor :   Were you not advised by the Doctor to abstain from sex till the time your symptoms are relieved?
User :   I was advised that. We used a condom though. The ARNP told me that it was more about the risk of transmission
Doctor :  
Condoms though help to some extent but they can cause more irritation to the exits of urethra a
Doctor :  
and burning
User :   well, the burning issue has been going on since december...and the first time we had sex was on February 14th
User :   and we've only had sex twice
Doctor :  
Ok
User :   and now that I think about it, its more of a stinging
User :   not a burning
Doctor :   Ok
Doctor :  
Is there anything important you feel to have missed about the history you have given?
User :   I don't think so
Doctor :  
Ok
Doctor :  
From the history I got from you and the sequence of events that relate I could arrive at few possibilities
Doctor :   1) Antibiotic related colitis ( a common problem)

Doctor :  
2) urethritis aggravated by colitis
Doctor :  
You need a few tests in the form of stool microscopy and local examination too confirm the same
Doctor :  
This is a minor infection and can be easily treated by any experienced Doctor
Doctor :  
Stopping the Levoflox early has made it easier to treat
User :   early?
User :   what do you mean?
Doctor :   I mean after the 7 day course you stopped it
Doctor :   that is good
User :   good
User :   So, will they need to do a colonoscopy? or anything else?
Doctor :   First they do a superficial exam

Doctor :  
if they suspect anything after a brief course of antibioti
Doctor :  
they might go
Doctor :  
But I opine it can be easily treated without a colonoscopy
User :   What will the likely treatment be?
Doctor :  
A course of different antibiotic
User :   I hate antibiotics now
Doctor :  
after checking the stool?
Doctor :  
This is a brief course of just 5 days
User :   oh good
User :   What do you think they will do about the urethritis?
User :   or what would you do?
User :   the clinic I went to has confirmed it is not an STD
Doctor :   I would just leave it
Doctor :  
and do not keep a course of antibiotic
User :   its been since december
User :   It hasn't cleared yet
Doctor :  
I can put a course of urinary analgesic
Doctor :   and more lifestyle measures

User :   Ok. Thanks for your help
Doctor :   Drink more water

Doctor :  
Do not hold urine
User :   ah, ok
Doctor :  
Try to finish it as soon as it can
Doctor :  
Use cotton underwears
Doctor :  
Do not take tub baths
Doctor :   Always wash your genital area both before and after sexual intercourse to help prevent transferring bacteria to the urethra or vaginal area, which can create a breeding ground for a UTI.

Doctor :   Drinking cranberry juice is a fairly well-known and natural way, you may want to try it
User :   ahh, ok
Doctor :   Vitamin C increases the acidity level of urine, which in turn helps decrease the number of harmful bacteria that may be present in your urinary tract system.

Doctor :   So citrus fruits help
User :   I'll try both of those
Doctor :  
Good
Doctor :  
Is there anything else I can help you with?
User :   That's it for now.
Doctor :  
Please fill the feedback form
Doctor :  
Please do come back to chat with me after you meet with the Doctr
User :   Alright. Thanks for your help
Doctor :  
Thanks for consulting me
Doctor :  
Bye for nwo
Question is related to
Diseases and Conditions
Medical Topics
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor